MAUDE Adverse Event Report: ORTHOPEDIATRICS CANADA ULC FASSIER-DUVAL TELESCOPIC IM SYSTEM; MALE RETRIEVER - GENERATION III

ORTHOPEDIATRICS CANADA ULC FASSIER-DUVAL TELESCOPIC IM SYSTEM; MALE RETRIEVER - GENERATION III
Catalog Number MR300
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 02/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A hospital representative from the united kingdom reported an issue involving a male retriever handle (mr300).Specifically, he stated that two mechanical screws were missing and the ratchet mechanism was not functioning.As a result, the male component did not constrict around the implant during the extraction process.Due to the malfunction, the surgeon performed an osteotomy to remove the male component manually.The procedure was completed successfully; however, the event resulted in a surgical delay exceeding 30 minutes.The hospital representative provided photographs of the retriever.The representative confirmed that the screws were already missing at the start of the case.He could not determine whether the screws were lost within the hospital after the tray arrived or whether the retriever had been shipped by the distributor already missing the screws, as the distributor did not detect the missing screws before sending the tray to the hospital.The representative stated that the missing screws rendered the retriever unusable.However, it is important to note the following: · the mechanical screws only secure the metal cap in place; they do not directly affect the tool's ability to retrieve the implant.· if the screws are missing, an operator may need to manually hold the cap, but the retrieval function remains intact.· the metal cap serves primarily as a protective cover for the ratchet mechanism.Without it, manipulation becomes more difficult, but functionality is not impaired.The fact that both screws were missing simultaneously makes spontaneous loosening unlikely.A more realistic possibility is that the screws were removed or loosened by hospital staff during cleaning.However, the assembly/disassembly instructions provided by orthopediatrics canada explicitly state that these screws should not be removed under any circumstances.Based on the information provided, a definitive root cause cannot be determined.There are two plausible scenarios: 1.Screws lost during hospital reprocessing · screws removed or loosened by hospital staff during cleaning.· root cause: user error / improper handling.2.Screws missing before shipment · screws lost by the distributor prior to shipment.· root cause: improper reprocessing by distributor leading to an incomplete instrument being sent to the hospital.Due to the lack of traceable information from the hospital, the exact cause cannot be confirmed.But because the surgeon performed an additional osteotomy, and the event caused a surgery delay > 30 minutes, the incident will be reported to fda and mhra.
 
Event or Problem Description
A hospital representative from the united kingdom reported an issue involving a male retriever handle (mr300).Specifically, he stated that two mechanical screws were missing and the ratchet mechanism was not functioning.

Brand Name
FASSIER-DUVAL TELESCOPIC IM SYSTEM
Common Device Name
MALE RETRIEVER - GENERATION III
Manufacturer (Section D)
ORTHOPEDIATRICS CANADA ULC
1111 autoroute chomedey
laval, quebec H7W5J 8
CA  H7W5J8
Manufacturer (Section G)
ORTHOPEDIATRICS CANADA ULC
1111 autoroute chomedey
laval, quebec H7W5J 8
CA   H7W5J8
Manufacturer Contact
enrique garcia
1111 autoroute chomedey
laval, quebec H7W5J-8
CA   H7W5J8
MDR Report Key24506262
Report Number3000327445-2026-00002
Device Sequence Number9870010
Product Code HWB
UDI-Device Identifier07540194013095
UDI-Public(01)07540194013095(10)G013-03
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K041393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMR300
Device Lot NumberG013-03
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2026
Initial Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale